Log In

Forgot Password?

OR

Not a member? Continue as a nonmember.

Become a Member

By becoming a member of the AAN, you can receive exclusive information to help you at every stage of your career. Benefits include:

Join Now See All Benefits

Loading... please wait

Abstract Details

Ixekizumab-associated transverse myelopathy in a patient with psoriatic arthritis
Multiple Sclerosis
P14 - Poster Session 14 (11:45 AM-12:45 PM)
3-017
Monoclonal antibodies have provided novel therapeutic avenues for several disorders in oncology, rheumatology, and neurology. These treatments, however, have been noted to carry a rapidly growing host of adverse reactions, many of which involve the nervous system.

We present the case of a woman with acute-onset myelopathy who presented with sensory symptoms and ataxia. We discuss her diagnosis of monoclonal antibody-induced short-segment transverse myelopathy and the potential mechanisms mediating this adverse reaction.

N/A
A 57-year-old right-handed woman with psoriatic arthritis on monthly ixekizumab injections (a humanized monoclonal antibody directed against interleukin 17A) was admitted for a two-day history of progressive dysesthesias, which ascended from her feet to the lower abdomen. Her neurologic examination showed patellar and ankle hyperreflexia with large-fiber modality length-dependent sensory loss and preserved small-fiber modalities. The workup was notable for normal B12, homocysteine, copper, and zinc levels. No abnormal protein bands were identified on serum protein electrophoresis. A lumbar puncture yielded a bland CSF with two white cells, glucose of 65, protein of 43.5, and 0 oligoclonal bands. Serum ANA was positive with homogeneous with a 1:320 titer, reflecting to positive dsDNA and Scl70. A broad infectious workup was negative for HSV, VZV, CMV West Nile virus, Lyme, syphilis, HIV, and HTLV-2. MRI of the neuraxis was remarkable for a short-segment T2 hyperintense lesion of the dorsal column spanning T7-9. In the context of unrevealing etiological work-up, she was diagnosed with ixekizumab-induced transverse myelopathy and the biologic drug was stopped. She continued to improve during the following year without recurring CNS symptoms.

We report the first case of ixekizumab-induced thoracic transverse myelopathy which we stipulate may result from dysregulation of the T-helper pathways given the antagonism of IL-17A. As shown by this clinical presentation, neurologists need to be aware of the adverse reactions of monoclonal antibodies. 


Authors/Disclosures
Mattia Rosso, MD (Medical University of South Carolina)
PRESENTER
Dr. Rosso has nothing to disclose.
Nicholas Milano, MD (Medical University of South Carolina) Dr. Milano has received personal compensation in the range of $500-$4,999 for serving as an Expert Witness for Jackson kelly.
Ezequiel Gleichgerrcht, MD (Emory University) Dr. Gleichgerrcht has nothing to disclose.